MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number G17870
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, during an unknown procedure using a cook silicone balloon hysterosalpingography injection catheter, the device was placed properly, inflated with 1.3ml of liquid and the balloon ruptured.The procedure was completed by using another new device.No adverse effects have been reported due to the alleged malfunction.
 
Event or Problem Description
No new patient or event information has been provided since the last report.
 
Additional Manufacturer Narrative
Ec method code desc - 5: communication/interviews (4011).Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, specifications, and quality control data.The complainant returned one open package containing a cook silicone balloon hysterosalpingography injection catheter for investigation.Reported lot number confirmed.Visual examination confirmed catheter received bowed and in used condition.Magnification of the catheter tip confirmed the balloon is ruptured exposing the notch port in the inflation line.Balloon displays a tear like seam in a horizontal direction at the top of the burst seam.A review of the device history record revealed no non-conformances related to the reported failure.A review of complaints records found no other complaints associated with this lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The product ifu provides the following information to the user related to the reported failure mode: precautions "do not overinflate.Using excessive pressure to inflate the balloon on this device can cause the balloon to rupture." "refer to product label of the inflation check valve on the balloon device for appropriate balloon volume." how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." a review of relevant manufacturing documents was conducted.There is no indication that a design related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.The complaint was confirmed based on customer testimony and evaluation of the returned device.Based on the available information, the most likely cause of the event was concluded to be unintended use error.Per the quality engineering risk assessment, no additional risk mitigating activity is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9497014
Report Number1820334-2019-03155
Device Sequence Number19333343
Product Code HES
UDI-Device Identifier00827002178700
UDI-Public(01)00827002178700(17)220809(10)9941141
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2022
Device Model NumberG17870
Device Catalogue NumberJ-CHSG-703000
Device Lot Number9941141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer01/15/2020
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Patient Weight49